Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 709, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 21, 2003, 5:09 PM CDT for Adams County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2003, 5:09 PM CDT (22:09 UTC)
- Expired
- Aug 21, 2003, 5:50 PM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Adams County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1410 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 927 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 212209 SVRJAN MSC001-212250- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 507 PM CDT THU AUG 21 2003 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADAMS COUNTY IN SOUTHWEST MISSISSIPPI * UNTIL 550 PM CDT * AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 7 MILES EAST OF NATCHEZ...MOVING WEST AT 15 MPH. ANOTHER SEVER THUNDERSTORM WAS ABOUT 5 MILES SOUTH OF NATCHEZ MOVING EAST ABOUT 15 MPH. * THESE SEVERE THUNDERSTORMS WILL... REMAIN OVER RURAL ADAMS COUNTY HAIL TO THE SIZE NICKELS...DAMAGING WINDS TO 60 MPH AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. LAT...LON 3139 9153 3142 9119 3160 9117 3159 9137 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:50 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 21, 3:50 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT THU AUG 21 2003
DID NOT MAKE MANY CHANGES TO THE CURRENT FORECAST. SHOWERS AND
THUNDERSTORMS DEVELOPED THIS AFTERNOON ALONG THE AN AREA OF MOISTURE
CONVERGENCE NEAR THE RIVER. DPT VALUES ALONG AND WEST OF I-55 REMAIN
IN THE MID 70S WHILE EASTERN AREAS WERE IN LOWER 70S. EXPECT THE
ACTIVITY TO REMAIN WEST...WENT WITH SCATTERED POPS FOR THIS EVENING
AND SLIGHT CHANCE EAST. MODELS DO NOT SHOW MUCH DEVELOPMENT
FRIDAY...EXPECT THE SURFACE HIGH TO CONTINUE TO MOVE EAST...LIMITING
THE RAIN CHANCE FOR FRIDAY. THE SURFACE LOW OVER THE GULF SHOULD
ALSO CONTINUE TO TRACK WEST...WENT WITH SLIGHT CHANCE EVERYWHERE.
FRIDAY NIGHT LOOKS THE SAME...VERY LITTLE DEVELOPMENT...DID NOT WANT
TO COMPLETELY REMOVE RAIN...LEFT SLIGHT CHANCE FOR THE EVENING.
SATURDAY EXPECT THE COLD FRONT TO MOVE INTO THE NORTHERN PORTIONS OF
THE CWA EARLY AND CONTINUE TO TRACK SOUTH. NOT SURE IF FRONT WILL
CLEAR ENTIRE AREA...BUT CLEARED AREA FOR NOW. WITH VERY LITTLE
PRECIP BEING GENERATED...THOUGHT SLIGHT CHANCE WOULD DO FOR
SATURDAY. REMOVED RAIN FOR MOST GROUPS SUNDAY AND MAINTAINED A
SLIGHT CHANCE SOUTH...WHERE THE FRONT MAY STALL SATURDAY NIGHT
THROUGH SUNDAY. THE UPPER HIGH EVENTUALLY SHIFTS TO THE EAST COAST
AND HANGS UP... BRINGING THE FRONT AND MOIST AIR BACK INTO THE
REGION. CONTINUED A SLIGHT CHANCE OF RAIN THROUGH WEDNESDAY. EVEN
WITH A SLIGHT CHANCE IN FOR EVERY OTHER DAY...DECIDED NOT TO ADD
PRECIP TO DAY 7. GFS DOES NOT LOOK ALL THAT GREAT FOR
THURSDAY...WILL HOLD ON RAIN FOR NOW.
PRELIM NUMBERS...
JAN BB 073/092 072/093 072 07322
BBBBB 092/071 091/071 091/071 091/071 091 22112222211
MEI BB 072/092 071/093 072 07222
BBBBB 092/071 090/071 090/071 090/071 091 22112222211=
.JAN...
AR...NONE.
LA...NONE.
MS...NONE.Hazardous weather outlook, Aug 21, 3:31 PM CDT, 1 hour 38 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 222031- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 331 PM CDT THU AUG 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND FRIDAY... ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING...GENERALLY WEST OF THE NATCHEZ TRACE AND ALONG HIGHWAY 84 IN SOUTHERN MISSISSIPPI. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING...GENERALLY WEST OF A GREENWOOD TO VICKSBURG TO NATCHEZ LINE. THE SEVERE POTENTIAL IS ON THE LOW SIDE AS CURRENT THUNDERSTORMS HAVE KEPT TEMPERATURES DOWN. THE SEVERE POTENTIAL SHOULD ONLY LAST A FEW MORE HOURS AND DIMINISH BY 8 PM AS DAYTIME HEATING IS LOST. ANY SEVERE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AND SMALL HAIL. FREQUENT LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL WILL ALSO ACCOMPANY STORMS THAT DEVELOP. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE REGION ON FRIDAY. NO SEVERE THUNDERSTORMS ARE EXPECTED. ...SEASONAL THREATS... ONCE AGAIN...TEMPERATURES WILL RISE INTO THE MID 90S OVER THE DELTA REGION OF MISSISSIPPI...ARKANSAS AND LOUISIANA. THESE TEMPERATURES WILL COMBINE WITH DEW POINTS IN THE LOWER TO MID 70S AND RESULT IN HEAT INDICES AROUND 105 DEGREES DURING FRIDAY AFTERNOON. PERSONS WORKING OUTDOORS SHOULD WEAR LIGHT CLOTHING...TAKE FREQUENT BREAKS AND DRINK PLENTY OF WATER TO HELP AVOID HEAT EXHAUSTION. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED FOR AREAS WEST OF THE MISSISSIPPI RIVER TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 7:58 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 42 min |
| Aug 21, 2:09 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 46 min |
| Aug 21, 2:37 PM CDT | Severe Thunderstorm Warning | JAN | Carroll | 48 min |
| Aug 21, 3:47 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 43 min |
| Aug 21, 5:01 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 44 min |
| Aug 21, 5:27 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 43 min |
| Aug 21, 5:49 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 46 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.